MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV07F180/80
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of an inverted sheath tip was confirmed.Gross morphological examination revealed the sheath tip was inverted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
This event is being conservatively reported for the patient's hemodynamic changes that occurred during implantation of the occluder.On (b)(6) 2021, a 10/12 patent ductus arteriosus (pda) device was selected for procedure.The device was used with the 7fr delivery system.During device preparation, the sheath was fine.When the device was positioned on the pda for closure, the hemodynamics of the patient changed and the patient became unstable on retrieval while the user tried to reposition the device, the device would not pull into the 7fr sheath.The effort was attempted 4 to 5 times with lots of resistance at the tip of the sheath.The 7fr delivery sheath was then exchanged for a bigger sheath, a 8fr.The user reports the tip of the sheath was deformed reporting the tip of the sheath (light blue part) appeared inverted and concluded it was the reason for the resistance.The device did pull into the 8 fr delivery sheath however the 8fr sheaths tip also became deformed.While retrieving the device, the patient remained stable.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11886728
Report Number2135147-2021-00187
Device Sequence Number11670897
Product Code DQY
UDI-Device Identifier00811806010793
UDI-Public00811806010793
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number9-ITV07F180/80
Device Catalogue Number9-ITV07F180/80
Device Lot Number7756374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;